Hail, Macon
- When
- April 22, 7:32 PM CST
- Where
- Macon County, Ft Davis
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.233, -85.717
Penny size hail was observed near Fort Davis in extreme southern Macon County.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 22, 2:31 PM CST, 5 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 331 PM CDT FRI APR 22 2005 .DISCUSSION... EXPECT THE PRIMARY THREAT ZONE THROUGH THIS EVENING TO BE SOUTH OF INTERSTATE 20...SOUTH OF THE ONGOING CONVECTION. HOWEVER...AREAS THAT STABILIZED WITH THIS MORNINGS LARGE OUTFLOW BOUNDARY HAVE STARTED TO WARM BACK UP THIS AFTERNOON (BHM BACK UP TO 77 DEGREES AFTER BEING MIRED IN THE 60S FOR MUCH OF THE DAY). ALSO...VISIBLE SATELLITE PICTURES SHOWING CONVERGENT CU BOUNDARY FORMING ALONG AND JUST AHEAD OF DRY LINE IN WESTERN TN. THIS VERY WELL COULD BE THE BEGINNING TO ANOTHER ROUND OF CONVECTION FOR NORTH ALABAMA FOR THIS EVENING. THEREFORE...WILL CONTINUE TO BE ON GAURD FOR THE POSSIBILITY OF SEVERE STORMS EVERYWHERE TONIGHT. COLD FRONT COMES THROUGH LATE...AND STRONG COLD ADVECTION (ALONG WITH STRATO-CU CLOUDINESS) WILL KEEP TEMPS IN THE 50S MUCH OF THE DAY SATURDAY. WIND GUSTS OF 25-30 MPH EXPECTED AS WELL...AND WILL PROBABLY NEED A WIND ADVISORY OF SOME SORT ON SATURDAY. WE COULD BE FLITERING WITH RECORD LOW TEMPS SUNDAY MORNING. NEXT CHANCE OF RAIN COMES LATE MONDAY INTO TUESDAY...AS NEXT SERIES OF SHORTWAVE TROFS ROTATE INTO THE SOUTHERN STATES. DRY WEATHER INDICATED FOR THE END OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 50 60 35 57 / 40 10 0 0 ANNISTON 52 61 36 58 / 40 10 0 0 BIRMINGHAM 50 60 36 57 / 40 0 0 0 TUSCALOOSA 50 63 37 58 / 40 0 0 0 CALERA 51 61 36 57 / 40 0 0 0 AUBURN 58 64 39 59 / 60 10 0 0 MONTGOMERY 57 66 39 61 / 60 10 0 0 TROY 59 67 38 62 / 60 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 61
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 133 PM CDT FRI APR 22 2005 ALZ011>015-017>050-230200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 133 PM CDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE REGION ...SOME REACHING SEVERE LIMITS...WITH LARGE HAIL AS THE MAIN THREAT. THE BEST CHANCE OF SEVERE STORMS WILL BE SOUTH OF INTERSTATE 20. ISOLATED TORNADOES ARE POSSIBLE. IN ADDITION TO THE POSSIBILITY OF SEVERE WEATHER...HEAVY RAINFALL COULD RESULT IN BRIEF FLASH FLOODING. MANY LOCATIONS COULD RECEIVE ONE TO TWO INCHES OF RAINFALL WITH THIS SYSTEM. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH WEDNESDAY). A STRONG COLD WILL PUSH THROUGH ALABAMA ON SATURDAY AND PRODUCE BRISK NORTHWEST WINDS OF 20 TO 30 MPH. SPECIAL PRECAUTIONS SHOULD BE TAKEN ON AREA LAKES AND WATERWAYS. THE NEXT STORM SYSTEM WILL AFFECT CENTRAL ALABAMA ON TUESDAY. SOUTHERLY FLOW WILL BRING UNSTABLE AIR INTO THE AREA...AND STRONG THUNDERSTORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE REQUIRED THIS AFTERNOON AND EVENING..
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
657 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 3 W SELMA 32.42N 87.08W
04/22/2005 0.88 INCH DALLAS AL EMERGENCY MNGR
NICKEL SIZE HAIL 3 MILES WEST OF SELMA.
0407 PM HAIL LOACHAPOKA 32.60N 85.60W
04/22/2005 0.88 INCH LEE AL EMERGENCY MNGR
NICKEL SIZE HAIL IN THE CITY OF LOACHAPOKA.
0412 PM HAIL AUBURN 32.59N 85.48W
04/22/2005 0.75 INCH LEE AL STORM CHASER
PENNY SIZE HAIL REPORTED BY PUBLIC IN DOWNTOWN AUBURN.
0413 PM HAIL AUBURN 32.59N 85.48W
04/22/2005 0.88 INCH LEE AL STORM CHASER
PUBLIC REPORTED NICKEL SIZE HAIL IN AUBURN.
0414 PM HAIL NOTASULGA 32.56N 85.67W
04/22/2005 0.88 INCH MACON AL STORM CHASER
QUARTER SIZE HAIL REPORTED BY PUBLIC IN NOTASULGA AT HWY
14 AND HWY 81.
0415 PM HAIL SELMA 32.42N 87.03W
04/22/2005 1.50 INCH DALLAS AL AMATEUR RADIO
PING PONG BALL HAIL REPORTED IN THE WESTERN PART OF THE
CITY OF SELMA.
0417 PM HAIL SELMA 32.42N 87.03W
04/22/2005 1.75 INCH DALLAS AL STORM CHASER
PUBLIC REPORTED GOLF BALL SIZE HAIL IN SELMA.
0418 PM HAIL OPELIKA 32.65N 85.38W
04/22/2005 1.00 INCH LEE AL STORM CHASER
PUBLIC REPORTED QUARTER SIZE HAIL IN OPELIKA ALONG
INTERSTATE 85.
0422 PM TSTM WND DMG 8 SE AUBURN 32.51N 85.38W
04/22/2005 LEE AL STORM CHASER
PUBLIC REPORTED A FEW TREES DOWN IN THE BEAUREGARD
COMMUNITY.
0422 PM HAIL 8 SE AUBURN 32.51N 85.38W
04/22/2005 0.75 INCH LEE AL STORM CHASER
PUBLIC REPORTED PENNY SIZE HAIL IN THE BEAUREGARD
COMMUNITY.
0422 PM HAIL 5 SW MONTGOMERY 32.30N 86.34W
04/22/2005 1.75 INCH MONTGOMERY AL STORM CHASER
PUBLIC REPORTED GOLF BALL SIZE HAIL IN THE HOPE HULL
COMMUNITY.
0423 PM HAIL WHITE HALL 32.30N 86.71W
04/22/2005 0.75 INCH LOWNDES AL EMERGENCY MNGR
PENNY SIZE HAIL NEAR WHITE HALL.
0424 PM HAIL OPELIKA 32.65N 85.38W
04/22/2005 1.00 INCH LEE AL STORM CHASER
PUBLIC REPORTED QUARTER SIZE HAIL IN THE EASTERN PART OF
OPELIKA.
0424 PM HAIL WHITE HALL 32.30N 86.71W
04/22/2005 1.75 INCH LOWNDES AL EMERGENCY MNGR
GOLF BALL SIZE HAIL ALONG THE ALABAMA RIVER NEAR WHITE
HALL.
0427 PM HAIL 6 ENE BIRMINGHAM 33.56N 86.70W
04/22/2005 0.75 INCH JEFFERSON AL STORM CHASER
PENNY SIZE HAIL REPORTED BY PUBLIC IN IRONDALE.
0429 PM HAIL SELMA 32.42N 87.03W
04/22/2005 1.75 INCH DALLAS AL EMERGENCY MNGR
MEDIA REPORTED GOLF BALL SIZE HAIL IN SELMA.
0435 PM HAIL 10 WSW LADONIA 32.41N 85.25W
04/22/2005 0.88 INCH RUSSELL AL EMERGENCY MNGR
NICKEL HAIL ALONG HWY 80 IN THE DIXIE COMMUNITY.
0457 PM HAIL BRANCHVILLE 33.66N 86.43W
04/22/2005 0.88 INCH ST. CLAIR AL STORM CHASER
PUBLIC REPORTED NICKEL SIZE HAIL IN THE CITY OF
BRANCHVILLE.
0503 PM HAIL ASHVILLE 33.83N 86.26W
04/22/2005 1.00 INCH ST. CLAIR AL COUNTY OFFICIAL
LAW ENFORCEMENT REPORTED QUARTER SIZE HAIL IN ASHVILLE
TOWN SQUARE.
&&
JSMITHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 712 PM CDT FRI APR 22 2005 ALZ015-023-230045- TUSCALOOSA-WALKER- 712 PM CDT FRI APR 22 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR NORTHERN TUSCALOOSA AND SOUTHERN WALKER COUNTIES UNTIL 745 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 11 MILES WEST OF TUTWILER...MOVING EAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TUTWILER THROUGH 745 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 739 PM CDT FRI APR 22 2005 ALZ038-047-230115- CHAMBERS-LEE- 739 PM CDT FRI APR 22 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LEE AND CHAMBERS COUNTIES UNTIL 815 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 5 MILES NORTH OF WAVERLY TO 5 MILES WEST OF LOACHAPOKA...MOVING SOUTHEAST AT 40 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR WAVERLY...LOACHAPOKA...AUBURN...CUSSETA...OPELIKA...VALLEY...SALEM AND SMITHS STATION THROUGH 815 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 745 PM CDT FRI APR 22 2005 ALZ018-230115- ETOWAH- 745 PM CDT FRI APR 22 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ETOWAH COUNTY UNTIL 815 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ATTALLA...MOVING EAST AT 50 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR RIDGEVILLE...RAINBOW CITY...ATTALLA...SOUTHSIDE...GADSDEN AND HOKES BLUFF THROUGH 815 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
810 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL ASHVILLE 33.83N 86.26W
04/22/2005 1.00 INCH ST. CLAIR AL STORM CHASER
PUBLIC REPORTED QUARTER SIZE HAIL IN ASHVILLE.
0509 PM HAIL 2 N SEALE 32.33N 85.17W
04/22/2005 1.75 INCH RUSSELL AL EMERGENCY MNGR
GOLF BALL SIZE HAIL 2 MILES NORTH OF THE CITY OF SEALE.
0510 PM HAIL HAYNEVILLE 32.18N 86.58W
04/22/2005 1.00 INCH LOWNDES AL STORM CHASER
PUBLIC REPORTED QUARTER SIZE HAIL IN HAYNEVILLE.
0515 PM HAIL BRAGGS 32.05N 86.80W
04/22/2005 0.75 INCH LOWNDES AL STORM CHASER
PENNY SIZE HAIL REPORTED BY PUBLIC IN BRAGGS.
0517 PM HAIL LIVINGSTON 32.60N 88.19W
04/22/2005 1.00 INCH SUMTER AL COUNTY OFFICIAL
FIRE DEPARTMENT REPORTED QUARTER SIZE HAIL JUST SOUTH OF
LIVINGSTON.
0519 PM HAIL PHENIX CITY 32.47N 85.01W
04/22/2005 0.75 INCH RUSSELL AL AMATEUR RADIO
PENNY SIZE HAIL NEAR PHENIX CITY.
0529 PM HAIL OHATCHEE 33.78N 86.02W
04/22/2005 1.75 INCH CALHOUN AL STORM CHASER
PUBLIC REPORTED GOLF BALL SIZE HAIL IN OHATCHEE.
0533 PM HAIL LINCOLN 33.60N 86.14W
04/22/2005 1.00 INCH TALLADEGA AL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED IN STEMLEY NEAR LINCOLN.
0539 PM HAIL LIVINGSTON 32.60N 88.19W
04/22/2005 1.75 INCH SUMTER AL STORM CHASER
PUBLIC REPORTED GOLF BALL SIZE HAIL NEAR LIVINGSTON.
0540 PM HAIL WEAVER 33.76N 85.81W
04/22/2005 0.88 INCH CALHOUN AL EMERGENCY MNGR
NICKEL SIZE HAIL IN WEAVER.
0544 PM HAIL TALLADEGA 33.43N 86.10W
04/22/2005 1.00 INCH TALLADEGA AL STORM CHASER
PUBLIC REPORTED QUARTER SIZE HAIL JUST NORTH OF THE CITY
OF TALLADEGA.
0545 PM HAIL YORK 32.50N 88.30W
04/22/2005 0.50 INCH SUMTER AL COUNTY OFFICIAL
LAW ENFORCEMENT REPORTED DIME SIZE HAIL COVERING THE
GROUND ON US 11 BETWEEN YORK AND LIVINGSTON.
0546 PM HAIL 4 SSE TUSCALOOSA 33.18N 87.51W
04/22/2005 0.75 INCH TUSCALOOSA AL EMERGENCY MNGR
PENNY SIZE HAIL IN THE TAYLORVILLE COMMUNITY.
0547 PM HAIL MUNFORD 33.53N 85.95W
04/22/2005 1.00 INCH TALLADEGA AL EMERGENCY MNGR
QUARTER SIZE HAIL IN MUNFORD.
0547 PM HAIL GEIGER 32.87N 88.31W
04/22/2005 1.00 INCH SUMTER AL STORM CHASER
PUBLIC REPORTED QUARTER SIZE HAIL IN GEIGER.
0550 PM HAIL FORT DEPOSIT 31.99N 86.58W
04/22/2005 1.75 INCH LOWNDES AL EMERGENCY MNGR
GOLF BALL HAIL NEAR FORT DEPOSIT ALONG INTERSTATE 65.
0550 PM HAIL 8 NW ANNISTON 33.74N 85.91W
04/22/2005 0.88 INCH CALHOUN AL EMERGENCY MNGR
MEDIA REPORTED NICKEL SIZE HAIL IN THE CITY OF
ALEXANDRIA.
0552 PM HAIL TUSCALOOSA 33.24N 87.54W
04/22/2005 0.75 INCH TUSCALOOSA AL STORM CHASER
PUBLIC REPORTED PENNY SIZE HAIL IN THE CITY OF
TUSCALOOSA.
0553 PM HAIL MUNFORD 33.53N 85.95W
04/22/2005 1.75 INCH TALLADEGA AL EMERGENCY MNGR
GOLF BALL SIZE HAIL IN MUNFORD.
&&
JSMITHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 812 PM CDT FRI APR 22 2005 ALZ025-034-230200- BIBB-SHELBY- 812 PM CDT FRI APR 22 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BIBB AND SHELBY COUNTIES UNTIL 845 PM CDT... ...SMALL HAIL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SCATTERED THUNDERSTORMS FROM 8 MILES NORTH OF VANDIVER TO 9 MILES WEST OF MERTZ...MOVING EAST AT 35 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR WEST BLOCTON...MERTZ...LAKE PURDY...INVERNESS...VANDIVER...HELENA...PELHAM AND OAK MOUNTAIN STATE PARK THROUGH 900 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Penny size hail was observed near Fort Davis in extreme southern Macon County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446031.